Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 1:35 AM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 1:35 AM CDT (06:35 UTC)
- Expired
- May 26, 2011, 2:30 AM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2631 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS54 KLIX 260635 SVRLIX LAC037-125-MSC005-157-260730- /O.NEW.KLIX.SV.W.0083.110526T0635Z-110526T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 135 AM CDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITIES OF...JACKSON...CLINTON... NORTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... SOUTHWESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI... SOUTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI... * UNTIL 230 AM CDT * AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WAKEFIELD...OR 13 MILES NORTH OF ST. FRANCISVILLE... AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPILLMAN...NORWOOD AND CENTREVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3112 9088 3072 9106 3092 9153 3109 9144 TIME...MOT...LOC 0635Z 283DEG 31KT 3097 9136 $$ BANNAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:31 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 25, 11:31 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1131 PM CDT WED MAY 25 2011 .UPDATE... ...06Z AVIATION DISCUSSION... THE BIGGEST CONCERN OVER THE NEXT 12 HOURS IS THE CHANCE FOR STRONGER CONVECTIVE ACTIVITY TO IMPACT THE TERMINALS. AFTER REVIEWING RADAR TRENDS...THERE IS A HIGHER CHANCE OF SEEING SOME CONVECTION AFFECT THE KBTR AND KMCB TERMINALS FROM 07-12Z. THE CONVECTION SHOULD BEGIN TO WEAKEN AFTER 12Z...AS THIS IS THE MOST THERMODYNAMICALLY STABLE PART OF THE DAY. HOWEVER...LINGER SHOWERS MAY IMPACT KMSY...KNEW...AND KASD FROM 10-15Z. ADDITIONALLY...SOME LOWER CLOUDS MAY ALSO SPREAD INTO THE REGION AS THIS CONVECTION APPROACHES...AND HAVE SOME MVFR CEILINGS MENTIONED DURING THIS TIME FRAME. IF ANY CONVECTION PERSISTS THROUGH 18Z...IT WILL BEGIN TO AFFECT THE TERMINALS ALONG THE MISSISSIPPI COAST. THE MAIN UPPER LEVEL TROUGH AXIS AND ASSOCIATED FRONTAL BOUNDARY WILL SWEEP EAST OF THE AREA BY THE AFTERNOON HOURS. EXPECT WINDS TO DROP OFF AND SHIFT TO A MORE WESTERLY DIRECTION BY 00Z. SKIES SHOULD TURN CLEAR AS DRIER AIR AND STRONG SUBSIDENCE ALOFT ADVECTS INTO THE AREA. 32 && .PREV DISCUSSION... /ISSUED 326 PM CDT WED MAY 25 2011/ SHORT TERM... DEEPER LAYERED MOISTURE OVER THE AREA BUT UNDER A PRONOUNCED CAP IN THE MID LEVELS. MODELS CONTINUE TO SHOW SOME LOW VALUED QPF WITH THIS FRONTAL PASSAGE WITH THE HIGH RES RAPID RUN SHOWING MOISTURE DIVERGENCE UPON FRONTAL ARRIVAL...NOT GOOD FOR ONGOING DROUGHT SITUATION. THE WRF-NMM SHOWS A BETTER COVERAGE OF MEANINGFUL RAINFALL THURSDAY MORNING AND THE GFS IS ABOUT MIDDLE OF THE ROAD...TENTH TO QUARTER OF AN INCH. WENT CLOSER TO GFS AND HOPING THAT MOST OF THE AREA WILL RECEIVE SOME RAINFALL WITH THIS FRONTOLYTIC BOUNDARY. FRONT WILL LIKELY BISECT THE CWA BEFORE STALLING AND DRIFTING NORTHWEST IN DISSIPATION THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES MAY BE AFFECTED BY CLOUD COVER THURSDAY BUT MAY ALSO UNDERGO COMPRESSIONAL HEATING IN AREAS THAT ARE LESS CLOUDY. STILL NOT SHOWING MUCH DYNAMICS FOR SEVERE WEATHER IMPLICATIONS...THOUGH RICH TROPICAL MOISTURE MAY OFFER WATERSPOUT DEVELOPMENT OVER THE AREA LAKES AND SOUNDS. LONG TERM... STRONG RIDGING DEVELOPS OVER THE MIDWEST STATES THAT EXTENDS TO THE MID-GULF STATES...THEREBY MAINTAING A LENGTHY STRETCH OF DRY AND HOT DAYS THROUGH MIDDLE OF NEXT WEEK. DROUGHT CONDITIONS WILL LIKELY WORSEN...BUT DEPENDENT ON ACTUAL RAINFALL FROM THURSDAY FRONTAL FOCUS. 24/RR AVIATION... VFR CONDITIONS FORECAST TO PREVAIL THROUGH MOST OF THE PERIOD. A FEW HOURS OF MVFR CIGS WILL BE POSSIBLE TOWARD DAYBREAK. WIND GUSTS EXPECTED TO DIE DOWN AFTER SUNSET WITH WINDS EASING TO 5 TO 10 KNOTS OVER NIGHT. EXPECT WINDS TO PICK UP AGAIN AFTER SUNRISE THURSDAY. THERE WILL BE A CHANCE OF SHRA/TSRA THURSDAY...MAINLY DURING THE AFTERNOON HOURS...SO NO MENTION IS MADE IN THE CURRENT FORECAST. 95/DM MARINE... LATEST MODEL RUNS INDICATE THE FRONT STALLING BEFORE EVER REACHING THE SOUTHEAST LOUSISIANA COASTAL WATERS. THERE MAY BE A BRIEF PERIOD OF NORTHERLY COMPONENT WINDS DUE TO ONGOING CONVECTION...BUT A RETURN TO OR CONINUATION OF SOUTHERLY FLOW WILL LIKELY BE MAINTAINED THURSDAY...THEN A LONG STRETCH OF ONSHORE FLOW. A DEEPER LAYERED EASTERLY FLOW ACROSS THE MIDDLE BAND OF GULF MAY PRODUCE AN ENHANCED SWELL TRAIN IN TIME THROUGH THE FLORIDA STRAITS THAT WILL HAVE TO BE MONITORED THROUGH NEXT WEEK. 24/RR && .PRELIMINARY POINT TEMPS/POPS... MCB 70 87 63 89 / 30 40 10 10 BTR 73 90 66 89 / 20 40 10 0 ASD 72 88 68 87 / 10 40 20 10 MSY 74 87 73 87 / 10 30 10 10 GPT 73 87 69 87 / 10 30 20 10 PQL 73 87 68 87 / 10 30 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 6:00 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT WED MAY 25 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-261800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 600 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND ALL BUT THE COASTAL AREAS OF SOUTHEAST LOUISIANA LATE TONIGHT AS A COLD FRONT APPROACHES THE OUTLOOK AREA. ALTHOUGH SEVERE STORMS ARE NOT ANTICIPATED...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHWEST MISSISSIPPI AND THE ADJACENT AREAS OF SOUTHEAST LOUISIANA. THE MAIN THREAT WILL BE STRONG WIND GUSTS. FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS A COLD FRONT PUSHES INTO SOUTHEAST LOUISIANA AND THEN STALLS OVER THE AREA. ALTHOUGH SEVERE STORMS ARE NOT ANTICIPATED...A STRONG THUNDERSTORM OR TWO WILL BE POSSIBLE. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 26, 1:27 AM CDT, 8 minutes before
LAZ035>037-MSZ068>070-260730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 127 AM CDT THU MAY 26 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH...PIKE COUNTY... AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES NORTH OF JACKSON...OR ABOUT OVER WOODVILLE...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SPILLMAN... CROSBY...NORWOOD...CENTREVILLE...GLOSTER...CLINTON...FELPS... LIBERTY...DARLINGTON...EASLEYVILLE...GREENSBURG AND GILLSBERG THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:22 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 23 min |
| May 26, 11:45 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 49 min |
| May 26, 11:57 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| May 26, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 30 min |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 56 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 25 min |
| May 26, 1:42 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 48 min |
| May 26, 2:22 PM CDT | Tornado Warning | LIX | Jackson | 23 min |
| May 26, 2:45 PM CDT | Tornado Warning | LIX | Jackson | 30 min |
| May 26, 3:10 PM CDT | Tornado Warning | LIX | Jackson | 34 min |
| May 26, 3:27 PM CDT | Areal Flood Advisory | LIX | Jackson | 108 min |
| May 26, 3:34 PM CDT | Areal Flood Advisory | LIX | Jackson | 116 min |
| May 26, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 58 min |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 57 min |
| May 26, 4:59 PM CDT | Tornado Warning | LIX | Pearl River | 15 min |
| May 26, 4:27 PM CDT | Tornado Warning | LIX | Saint Tammany | 33 min |
| May 26, 5:35 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 25 min |
| May 26, 5:39 PM CDT | Tornado Warning | LIX | Saint Tammany | 36 min |
| May 26, 5:55 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 29 min |
| May 26, 6:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| May 26, 6:58 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.